MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18F-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 18F-LRG; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0526
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Bone Fracture(s) (1870); Unspecified Infection (1930); Pain (1994); Osteolysis (2377); No Code Available (3191)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim submission form and medical records received.After review of medical records, the patient was revised to address metallosis, pain, alval lesion and osteolysis.Intraoperatively, there was a dark, blackish fluid, bone loss, minor corrosion outside of the morse taper area and osteolysis.Osteomyelitis was noted to be present on the proximal femur.Stem and acetabular components were noted to be well fixed.There was quite a bit of proximal femoral osteoclasis which exposed majority of the anterior portion of the sleeve.Despite this, the implant remained well fixed.Right hip revision indicates that the patient had undergone the left hip revision due to elevated metal ion levels.Primary surgery notes indicate that during the final impaction of the femoral sleeve, there was a slight calcar crack.A cerclage wire was placed around the crack.Doi: (b)(6) 2005; dor: (b)(6) 2017 (left hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9794544
Report Number1818910-2020-06996
Device Sequence Number19435789
Product Code LPH
UDI-Device Identifier10603295175315
UDI-Public10603295175315
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2010
Device Model Number55-0526
Device Catalogue Number550526
Device Lot Number1903553
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUP 121722052/Z5CC91000; HEAD 136532000/1953563; LINER 121887352/1965164; SCREW 121720500/ZX7AX4000; SLEEVE 550526/1903553; STEM 523418/1914427
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR